Inhomogeneous phase-type distributions and heavy tails

Details

Ressource 1Download: iph2_r.pdf (264.59 [Ko])
State: Public
Version: author
License: Not specified
Serval ID
serval:BIB_B83669353BF6
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Inhomogeneous phase-type distributions and heavy tails
Journal
Journal of Applied Probability
Author(s)
Albrecher Hansjoerg, Bladt Mogens
ISSN
0021-9002
Publication state
Published
Issued date
2019
Peer-reviewed
Oui
Volume
56
Number
4
Pages
1044-1064
Language
english
Abstract
We extend the construction principle of phase-type (PH) distributions to allow for inhomogeneous
transition rates and show that this naturally leads to direct probabilistic descriptions of
certain transformations of PH distributions. In particular, the resulting matrix distributions enable to
carry over fitting properties of PH distributions to distributions with heavy tails, providing a general
modelling framework for heavy-tail phenomena. We also illustrate the versatility and parsimony of
the proposed approach for the modelling of a real-world heavy-tailed fire insurance dataset.
Funding(s)
Swiss National Science Foundation / Projects / 200021_168993
Create date
26/06/2019 15:26
Last modification date
23/10/2020 5:23
Usage data